ZANAFLEX (TINZANIDINE) KNOCKED ME FOR A LOOP

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by petsrme, Aug 4, 2005.

  1. petsrme

    petsrme Member

    I have taken the muscle relaxer zanaflex and also flexril many times and neither has ever done me any good. I couldn't even tell when I take them. I had a prescription my rheumy wrote last october for zanaflex and I thought I would get it filled last week to see if it would help with my shoulder and neck pain. I was cooking dinner, for the first time in weeks, and I took a pill. In the middle of dinner I started feeling loopy and high. I couldn't even sit there.

    I went to the couch and could barely hold my eyes open. They felt swollen and I felt like I was in a dream. I lay there and slept off and on for hours. One time when I woke up I saw a big spider hanging over my head. (I have done this in the past without any influence of medication. I sometimes will be paralyzed in sleep and see bugs and they look so real) I started yelling and swiping at the air and my husband asked me what I was doing. I told him there was a spider there and he said no there wasn't. He said he had waved his hand in front of my face to see if I was awake or not because my eyes were half open.


    I felt drugged up until just a little bit ago. I can't believe it affected me that way and it never did anything before. At least the pain went away for a little while. I don't think I can take it anymore unless I am going to bed. By the way my mom came right in the middle of this and I am sure this just added to her thinking I take too many drugs. I don't take any kind of pain meds. I have had a propoxy tablet in a bottle for months and havent' taken it. They really don't seem to help a lot so I don't bother. The one night I take something this has to happen! LOL! Has anyone else had this happen with zanaflex. Have you taken it one time and it do this and another it not?
  2. tandy

    tandy New Member

    Hi hun~
    Wow!! I don't like feeling like that from meds either!!!
    thats scary. If I'm gonna feel like that its gonna be from a good night partying/drinking~lol
    How much did you take?? what mgs?
    Zanaflex is strong but I've never felt like that taking them. I beleive my dose is only 4mgs and I cut mine in half. I suppose if I took the whole thing I might get loopy.??
    Alot of meds you adjust to after a week or 2.
    I think you just took too much for a beginner.
    Next time try half.??
    Hugs
    Tandy
  3. JLH

    JLH New Member

    It is very sedating. I only take it 1 hr prior to bedtime and NEVER during the daytime.

    However, I have never had any adverse reactions to it, and it has helped me more than anything to sleep and wake up without that hangover effect.

    I just don't take it during the day!
  4. mtnfla

    mtnfla New Member

    I've been on Zanaflex for about 5 months now and never had that type of effect,but everyone has different reactions to meds than others..

    My Dr told me not to take it unless I was planning on resting and not out doing things,until I found out how my body would react to it..I"m suppose to take it 3 x a day,but usually only take it twicw,especially if I'm going to be at work..Made the mistake of taking it on my lunch break at 3am and co worker had to drive me home casue I kept falling asleep( no longer take it to work with me).Take in morning about 7am when I get home from work,only takes 7 minutes to get home and than I take it again 8 hours later..Since I'm not able to get out much anyway it helps my body relax to a degree,even thought the rest of me feel yuckie..I never take it when going to drive unless it like 4 hours later or so, ran off road 4 times once and boy was that an eye opener.so driving is a big No-NO!! Take care..
    Marianne
  5. foxglove9922

    foxglove9922 New Member

    Zanaflex CAN cause hallucinations. I found out the hard way one night but came to the board the next day and found out others have had the same experience.

    I still take Zanaflex sometimes at night. It was only after several nights in a row that I had the hallucinations. They can be very scary and Zanaflex is very sedating.

    best wishes............foxglove
  6. siestasuze

    siestasuze New Member

    I first started on 4mg twice a day (three years ago). It made me very sleepy and horrible dry mouth! About six months ago, my PCP increased dose to 4mg--2 tablets 3 times a day.

    I thought I would sleep forever. But it's so wierd because this dose doesn't affect me like when I was taking 4mg 1 tablet 3 x day. It doesn't even make me tired.

    Even at this dose, I'v not had any kind of reaction like you did. Be sure to tell your doctor if it happens again.

    It works ok for me--good luck!
  7. lana33

    lana33 New Member

    I started taking Zanaflex 2 years ago given to me by my pain doc to sleep.

    I take the 10 mg tablets. I started out with 1 and now am up to 5 per night. I adjusted to each dosage quickly and at the time couldn't sleep more than 2 hrs at a time.

    I still only sleep about 4 hrs but I know what you mean cause if I don't take this amount and go straight to bed, I start saying weird things and doing weird things.LOL

    My husband and daughter constantly tell me to go to bed if I don't cause it takes effect on me in about 10 minutes. I still only sleep 4 hrs or less so still can't get any long straight thru sleep.

    Hugs,
    Lana
  8. petsrme

    petsrme Member

    Hi everyone, as per usual for me I forgot about this post. I apologize for not replying sooner. I swear sometimes I would forget my own head if it wasn't attached. the doctor prescribed 4mg tablets. I believe that is what I took the other times too. The sad thing is that as high as it made me it worked. It is about the only time I have ever took a pain med or muscle relaxer and it made me feel a difference. I haven't taken a lot but none have seemed to work. It made my pain go away for awhile. I am going to save them and only take them when I have to and when I can lie down. If I take them too often I know they will stop working. Thank you for all your replies and suggestions. I really appreciate every one of you.